Log In Sign Up

A meds question


Forum: Post Partum Depression

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To Post Partum Depression LinkBack Topic Tools Search this Topic Display Modes
  #2  
February 15th, 2007, 05:37 AM
mOmto2ReDhEaDs's Avatar Mega Super Mommy
Join Date: Jun 2005
Location: Tennessee
Posts: 4,352
Send a message via AIM to mOmto2ReDhEaDs
I am on Lexapro as well. It is recommended not to go off cold turkey. You could have some bad side effects and whatnot. You have to wean off. I wouldn't get in a hurry to get off of the meds. You probably need to talk to a trained professional about how long you will need to stay on the meds.

Heather
__________________




Reply With Quote
  #4  
March 11th, 2007, 03:59 AM
Lisadear's Avatar Platinum Supermommy
Join Date: Jan 2006
Location: Trinidad
Posts: 20,622
Send a message via MSN to Lisadear Send a message via Yahoo to Lisadear
sorry I'm only now seeing this post but hopefully my reply helps a bit

with regards to your question ... does mental illness ever go away ... LOL bit of a WIDE question there huh?????

I'm bipolar ... that wont go away .... there are folks with major depression ... that wont go away ..... but PPD post partum depression once not accompanying another form of disorder ... sure it can go away

with regards to the meds .... your doctor told you it would take a couple of months to even things out and then that's it ............................... in other words, or this is how I see it ..... it takes a WHILE for ANY med to work to the best of its ability properly .........................

Likewise ..... NO med should be quit COLD TURKEY .... no way .... it also takes a while for the after effects of the med to get out of your system and quitting cold turkey could throw you into more harm than good

meds like Lexapro ... or should I say ANY medication .... should always be tapered CAREFULLY over a long period of time to make sure its done safely ... you can talk this over with the doctor ...

xxx Lisa xxx
__________________
xxx Lisa xxx<div align="center">

</div>
Reply With Quote
  #6  
March 11th, 2007, 06:20 PM
Lisadear's Avatar Platinum Supermommy
Join Date: Jan 2006
Location: Trinidad
Posts: 20,622
Send a message via MSN to Lisadear Send a message via Yahoo to Lisadear
Quote:
I guess I'm concerned about quitting because I had PPD with my second child and the depression continued on year after year. I mean, it's not a hard core crying every day wanting to kill myself thing. Just really sensitive to things and then I'll just have days where all I want to do is stay in bed and cry. It continued on through my third pregnancy and then got bad postpartum. Another thing, I know I won't quit it now because I just lost my dear aunt and I've been extremely low lately. It's just so scary.[/b]
yeah I read about your aunt ... so sorry about your loss

I'd do just like you and stay on the med too ... external factors DO play its part in our mental health ... hang in there k?

xxx Lisa xxx
__________________
xxx Lisa xxx<div align="center">

</div>
Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 09:40 PM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0